Alert archive / Pennsylvania / Winter Storm Warnings in 2007

Winter Storm Warning 5, NWS Cleveland, OH

December 12, 2007Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm warning at Dec 12, 2007, 3:40 PM EST for Crawford County, Erie County, Pennsylvania. It took effect at Dec 13, 2007, 3:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2007, 3:40 PM EST (20:40 UTC)
In effect from
Dec 13, 2007, 3:00 AM EST
Expired
Dec 13, 2007, 2:24 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -228 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-228 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 122040
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EST WED DEC 12 2007

PAZ001>003-130445-
/O.NEW.KCLE.WS.W.0005.071213T1000Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
340 PM EST WED DEC 12 2007

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WARNING FOR EXTREME NORTHWEST PENNSYLVANIA...WHICH IS IN
EFFECT FROM 5 AM TO 6 PM EST THURSDAY.

EXPECT SNOW TO MOVE INTO NORTHWEST PENNSYLVANIA LATE TONIGHT AND
CONTINUE THROUGH THE DAY ON THURSDAY. SOME AREAS ESPECIALLY WEST OF
I-79 MAY SEE SOME FREEZING RAIN OR EVEN RAIN ON THURSDAY AS THE
TEMPERATURES RISE. BY THURSDAY EVENING...4 TO 8 INCHES OF SNOW IS
EXPECTED WITH SOME ICE ACCUMULATION. ROADS WILL QUICKLY BECOME
SNOW COVERED AND SLIPPERY THURSDAY MORNING. THE PRECIPITATION WILL
DIMINISH BY LATE THURSDAY AFTERNOON.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO
NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ012>014-022-023-033-089-130445-
/O.NEW.KCLE.WW.Y.0007.071213T0900Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
340 PM EST WED DEC 12 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR MUCH OF NORTHEAST OHIO...WHICH IS IN EFFECT FROM
4 AM TO 3 PM EST THURSDAY.

EXPECT SNOW TO SPREAD INTO THE AREA LATE TONIGHT...THEN MIX OR
CHANGE TO FREEZING RAIN ON THURSDAY MORNING. BY THURSDAY
AFTERNOON...MOST OF THE PRECIPITATION WILL HAVE CHANGED TO ALL
RAIN. HOWEVER...BEFORE THE CHANGE TO RAIN OCCURS...2 TO 5 INCHES
OF SNOW WITH SOME ICE ACCUMULATION IS EXPECTED. ROADS WILL QUICKLY
BECOME SLIPPERY BY THURSDAY MORNING RUSH HOUR...SO MOTORISTS ARE
URGED TO TAKE EXTRA TIME TO REACH YOUR DESTINATION.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, SLEET, OR FREEZING
RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY
IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

MRD
5 follow-up statements
000 
WWUS41 KCLE 130214
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EST WED DEC 12 2007

PAZ001>003-131015-
/O.CON.KCLE.WS.W.0005.071213T1000Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
914 PM EST WED DEC 12 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
THURSDAY...


EXPECT SNOW TO MOVE INTO NORTHWEST PENNSYLVANIA LATE TONIGHT AND
CONTINUE THROUGH THE DAY ON THURSDAY. SOME AREAS ESPECIALLY WEST
OF I-79 MAY SEE A PERIOD OF FREEZING RAIN OR SLEET ON THURSDAY AS
THE TEMPERATURES RISE. BY THURSDAY EVENING...4 TO 8 INCHES OF SNOW
IS EXPECTED WITH SOME ICE ACCUMULATION. ROADS WILL QUICKLY BECOME
SNOW COVERED AND SLIPPERY THURSDAY MORNING. THE PRECIPITATION WILL
DIMINISH BY LATE THURSDAY AFTERNOON.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ017-020-021-027>032-036>038-047-131015-
/O.NEW.KCLE.ZR.Y.0006.071213T0800Z-071213T1300Z/
HANCOCK-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
914 PM EST WED DEC 12 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST
THURSDAY...

PRECIPITATION WILL SPREAD INTO NORTH CENTRAL AND NORTHEAST OHIO
OVERNIGHT. THE PRECIPITATION WILL LIKELY START AS A PERIOD OF
FREEZING RAIN...BEFORE CHANGING TO ALL RAIN BY DAY BREAK THURSDAY. 

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT.

$$

OHZ012>014-022-023-033-089-131015-
/O.CON.KCLE.WW.Y.0007.071213T0900Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
914 PM EST WED DEC 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM
EST THURSDAY...

SNOW WILL SPREAD INTO EXTREME NORTHEAST OHIO...AND NORTHWEST
PENNSYLVANIA LATE TONIGHT. THE SNOW MAY MIX WITH OR CHANGE TO
A PERIOD OF SLEET OR FREEZING RAIN THURSDAY MORNING. THE
PRECIPITATION WILL HAVE CHANGED TO RAIN BY LATE THURSDAY AFTERNOON.
HOWEVER...BEFORE THE CHANGE TO RAIN OCCURS...AN ADDITIONAL 2 TO 5
INCHES OF SNOW WITH SOME ICE ACCUMULATION IS POSSIBLE. ROADS WILL
QUICKLY BECOME SLIPPERY BY THURSDAY MORNING RUSH HOUR...SO
MOTORISTS ARE URGED TO TAKE EXTRA TIME TO REACH YOUR DESTINATION.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... SLEET... OR
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT... THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KCLE 130831
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EST THU DEC 13 2007

PAZ001>003-131645-
/O.EXT.KCLE.WS.W.0005.071213T0800Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
331 AM EST THU DEC 13 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A WINTRY MIX OF SNOW AND FREEZING RAIN WILL MOVE INTO NORTHWEST
PENNSYLVANIA THIS MORNING. PRECIPITATION WILL BEGIN AS A MIX OF
SLEET AND SNOW BUT WILL MIX WITH AND CHANGE TO FREEZING RAIN BY
MID MORNING. SOME RAIN WILL ALSO BE POSSIBLE LATE THIS MORNING.
PRECIPITATION WILL EVENTUALLY CHANGE BACK TO ALL SNOW BY EARLY
AFTERNOON. 4 TO 8 INCHES OF SNOW ARE EXPECTED ACROSS EASTERN ERIE
AND CRAWFORD COUNTIES BY THIS EVENING WITH LESSER ACCUMULATIONS
FURTHER WEST. 

ROADS AND UNTREATED SURFACES WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
THIS MORNING. MOTORISTS ARE URGED TO USE CAUTION IF PLANNING
TRAVEL TODAY. 

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ003-006>011-018-019-131600-
/O.EXB.KCLE.WW.Y.0007.071213T0831Z-071213T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-SENECA-HURON-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...TIFFIN...NORWALK
331 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN WILL OCCUR ACROSS
NORTHERN OHIO THIS MORNING. PRECIPITATION WILL BEGIN AS A MIX OF
LIGHT SNOW AND FREEZING RAIN BUT WILL TRANSITION TO ALL RAIN BY
LATE MORNING. PRECIPITATION WILL EVENTUALLY CHANGE BACK TO ALL SNOW
THIS AFTERNOON AND TAPER OFF BY EARLY EVENING. WHILE SNOW AND ICE
ACCUMULATIONS WILL GENERALLY BE LIGHT...ROADS AND UNTREATED SURFACES COULD
QUICKLY BECOME SLIPPERY THIS MORNING.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... SLEET... OR
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT... THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

OHZ017-020-021-027>032-036>038-047-131500-
/O.EXT.KCLE.ZR.Y.0006.000000T0000Z-071213T1500Z/
HANCOCK-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
331 AM EST THU DEC 13 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

FREEZING RAIN WILL CONTINUE ACROSS CENTRAL OHIO THROUGH MID
MORNING. FREEZING RAIN WILL MIX WITH RAIN AT TIMES THIS MORNING
BEFORE EVENTUALLY CHANGING OVER TO RAIN BEFORE NOON. PRECIPITATION
WILL EVENTUALLY CHANGE BACK TO SNOW THIS AFTERNOON BEFORE TAPERING
OFF THIS EVENING. WHILE ICE ACCUMULATIONS WILL NOT BE
SIGNIFICANT...ROADS AND UNTREATED SURFACES WILL BECOME SLIPPERY.

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS... BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE
TREES AND POWER LINES. INSTEAD... PATCHES OF ICE WILL CAUSE SLICK
SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD
THEREFORE BE DIFFICULT.

$$

OHZ012>014-022-023-033-089-131645-
/O.EXT.KCLE.WW.Y.0007.071213T0800Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
331 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN WILL OCCUR
ACROSS NORTHEASTERN OHIO THIS MORNING. PRECIPITATION WILL BEGIN AS
A MIX OF LIGHT SNOW AND FREEZING RAIN BUT WILL TRANSITION TO ALL
RAIN BY LATE MORNING. RAIN WILL THEN TURN BACK TO SNOW THIS
AFTERNOON WITH 2 TO 4 INCHES OF SNOW POSSIBLE BY THIS AFTERNOON.
ROADS AND UNTREATED SURFACES COULD QUICKLY BECOME SLIPPERY THIS
MORNING AND AFTERNOON.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... SLEET... OR
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT... THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KCLE 131244
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
744 AM EST THU DEC 13 2007

PAZ001>003-132045-
/O.CON.KCLE.WS.W.0005.000000T0000Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
744 AM EST THU DEC 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A WINTRY MIX OF SNOW...FREEZING RAIN AND SLEET MAY MIX WITH AND
POSSIBLY CHANGE TO RAIN LATER THIS MORNING. THE PRECIPITATION WILL
EVENTUALLY CHANGE BACK TO ALL SNOW BY EARLY AFTERNOON. FOUR TO
EIGHT OF SNOW IS POSSIBLE MAINLY ACROSS THE EXTREME EASTERN
PORTIONS OF ERIE AND CRAWFORD COUNTIES BY THIS EVENING WITH LESSER
ACCUMULATIONS FURTHER WEST. ICE ACCUMULATIONS FROM THE FREEZING
RAIN COULD APPROACH A QUARTER INCH.

ROADS AND UNTREATED SURFACES WILL QUICKLY BECOME SNOW COVERED AND
SLIPPERY THIS MORNING. MOTORISTS ARE URGED TO USE CAUTION IF
PLANNING TRAVEL TODAY.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ017-020-021-027>032-036>038-047-131500-
/O.CON.KCLE.ZR.Y.0006.000000T0000Z-071213T1500Z/
HANCOCK-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
744 AM EST THU DEC 13 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

FREEZING RAIN WILL CONTINUE ACROSS CENTRAL OHIO THROUGH MID
MORNING. FREEZING RAIN WILL MIX WITH RAIN AT TIMES THIS MORNING
BEFORE EVENTUALLY CHANGING OVER TO RAIN BEFORE NOON.
PRECIPITATION WILL EVENTUALLY CHANGE BACK TO SNOW THIS AFTERNOON
BEFORE TAPERING OFF THIS EVENING. WHILE ICE ACCUMULATIONS WILL
NOT BE SIGNIFICANT...ROADS AND UNTREATED SURFACES WILL BECOME
SLIPPERY.

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS... BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE
TREES AND POWER LINES. INSTEAD... PATCHES OF ICE WILL CAUSE SLICK
SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD
THEREFORE BE DIFFICULT.

$$

OHZ012>014-022-023-033-089-132000-
/O.CON.KCLE.WW.Y.0007.000000T0000Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
744 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

A MIX OF SLEET AND FREEZING RAIN WILL OCCUR ACROSS NORTHEASTERN
OHIO THIS MORNING. PRECIPITATION WILL BEGIN AS A MIX OF LIGHT SNOW
AND FREEZING RAIN BUT WILL TRANSITION TO ALL RAIN BY LATE MORNING.
RAIN WILL THEN TURN BACK TO SNOW THIS AFTERNOON WITH AN INCH OR
LESS OF SNOW ACCUMULATION. ROADS AND UNTREATED SURFACES COULD
QUICKLY BECOME SLIPPERY THIS MORNING AND AFTERNOON.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... SLEET... OR
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT... THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

OHZ003-006>011-018-019-131600-
/O.CON.KCLE.WW.Y.0007.000000T0000Z-071213T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-SENECA-HURON-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...TIFFIN...NORWALK
744 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

A MIX OF SLEET AND FREEZING RAIN...AND RAIN WILL OCCUR ACROSS
NORTHERN OHIO THIS MORNING AND TRANSITION TO ALL RAIN BY LATE
MORNING. PRECIPITATION WILL EVENTUALLY CHANGE BACK TO ALL SNOW
THIS AFTERNOON AND TAPER OFF BY EARLY EVENING. WHILE SNOW AND ICE
ACCUMULATIONS WILL GENERALLY BE LIGHT...ROADS AND UNTREATED
SURFACES COULD QUICKLY BECOME SLIPPERY THIS MORNING.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... SLEET... OR
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT... THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

KIELTYKA
000 
WWUS41 KCLE 131511
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 AM EST THU DEC 13 2007

OHZ003-006>011-018-019-131615-
/O.CAN.KCLE.WW.Y.0007.000000T0000Z-071213T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-SENECA-HURON-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...TIFFIN...NORWALK
1011 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

PRECIPITATION HAS DIMINISHED GREATLY AND THE AIR TEMPERATURES HAVE
WARMED TO ABOVE FREEZING. THEREFORE...THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED. THERE MAY BE A FEW PATCHES OF FREEZING RAIN OR
DRIZZLE THROUGH NOON. HOWEVER...THIS SHOULD ALSO CHANGE TO RAIN AS
THE TEMPERATURE WARM.

$$

OHZ017-020-021-027>032-036>038-047-131615-
/O.EXP.KCLE.ZR.Y.0006.000000T0000Z-071213T1500Z/
HANCOCK-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
1011 AM EST THU DEC 13 2007

...FREEZING RAIN ADVISORY HAS EXPIRED...

TEMPERATURES HAVE GENERALLY WARMED TO ABOVE FREEZING...CHANGING
ANY PRECIPITATION TO ALL RAIN. THEREFORE...THE FREEZING RAIN
ADVISORY HAS BEEN CANCELLED.

$$

PAZ001>003-132300-
/O.CON.KCLE.WS.W.0005.000000T0000Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1011 AM EST THU DEC 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

MOST OF THE PRECIPITATION HAS CHANGED TO FREEZING RAIN OR EVEN
RAIN ACROSS EXTREME NORTHWEST PENNSYLVANIA. SOME SNOW CONTINUES ACROSS
THE EXTREME EASTERN PART OF ERIE AND CRAWFORD COUNTIES...HOWEVER
THIS WILL ALSO CHANGE TO FREEZING RAIN OR RAIN BY NOON. MANY AREAS
WILL SEE A QUARTER OF AN INCH OR MORE TOTAL ICE ACCUMULATION BY
THIS EVENING WITH 1 TO 3 INCHES OF TOTAL SNOW ACCUMULATION. BY
EARLY THIS AFTERNOON TEMPERATURES WILL RISE TO ABOVE
FREEZING...ALLOWING ANY PRECIPITATION TO CHANGE TO ALL RAIN.

ROADS AND UNTREATED SURFACES WILL CONTINUE TO BE ICY AND SLICK THIS
MORNING. MOTORISTS ARE URGED TO USE CAUTION IF PLANNING TRAVEL
TODAY.


$$

OHZ012>014-022-023-033-089-132000-
/O.CON.KCLE.WW.Y.0007.000000T0000Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
1011 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

POCKETS OF FREEZING RAIN CONTINUE ACROSS EXTREME NORTHEAST OHIO.
HOWEVER...AS THE SURFACE TEMPERATURES WARM TO ABOVE FREEZING...ANY
FREEZING RAIN WILL CHANGE TO RAIN. BEFORE THAT OCCURS...SOME SLICK
SPOTS WILL REMAIN ACROSS THE REGION AND MOTORISTS ARE URGED TO USE
CAUTION.

$$

MRD
000 
WWUS41 KCLE 131924
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
224 PM EST THU DEC 13 2007


PAZ001>003-132030-
/O.CAN.KCLE.WS.W.0005.000000T0000Z-071213T2300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
224 PM EST THU DEC 13 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER STORM WARNING. 

THE COMBINATION OF TEMPERATURES ABOVE FREEZING AND PRECIPITATION
TAPERING OFF HAS ALLOWED FOR THE CANCELLATION OF THE WINTER STORM
WARNING. A FEW SPRINKLES OR FLURRIES ARE STILL POSSIBLE THIS
EVENING WHILE TEMPERATURES GENERALLY STAY ABOVE FREEZING THEN
SCATTERED FLURRIES OR LIGHT SNOW SHOWERS ARE EXPECTED LATER
TONIGHT BUT ONLY AN INCH OR LESS OF ACCUMULATION IS EXPECTED.

$$

OHZ012>014-022-023-033-089-132030-
/O.CAN.KCLE.WW.Y.0007.000000T0000Z-071213T2000Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA
224 PM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING AND MOST OF THE
PRECIPITATION HAS ENDED. SOME SPRINKLES MAY LINGER THIS EVENING
IN A FEW LOCATION...BUT TEMPERATURES ARE EXPECTED TO GENERALLY REMAIN
ABOVE FREEZING.

$$

ADAMS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Dec 12, 12:35 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 12, 12:35 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 PM EST WED DEC 12 2007

.SYNOPSIS...
BRIEF HIGH PRESSURE WILL SLIDE EAST ACROSS THE GREAT LAKES LATER
TODAY AND TONIGHT. LOW PRESSURE WILL THEN DEVELOP WEDNESDAY NIGHT
AND MOVE FROM THE LOWER MISSISSIPPI VALLEY THROUGH THE TENNESSEE
VALLEY TO WEST VIRGINIA BY THURSDAY SPREADING SNOW INTO THE AREA.
AN ARCTIC COLD FRONT WILL MOVE THROUGH FRIDAY AND BRING MUCH COLDER
AIR BACK INTO THE REGION FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST OF THE PRECIPITATION HAS MOVED OUT OF AREA...ALTHOUGH VARIOUS
RIVER FLOOD WARNINGS REMAIN DUE TO RAINFALL AMOUNTS OF AN INCH+
ACROSS THE NORTH. PERHAPS A REMAINING SPRINKLE/FLURRY ACROSS THE SE
FOR THE NEXT FEW HOURS BUT THAT SHOULD BE DONE BY NOON. TEMPS WILL
NOT RISE MUCH TODAY GIVEN THE COLD ADVECTION BUT THEY MAY RISE A
LITTLE FROM CURRENT VALUES. HAVE RAISED TEMPS SLIGHTLY IN THE
GRIDS...AND GENERALLY WENT 35 TO 40 ALL ZONES TODAY. UPDATE OUT
SHORTLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT WILL BE TURNING OUR ATTENTION TO THE NEXT SYSTEM.
UNFORTUNATELY MODEL DIFFERENCES WITH TRACK OF THE LOW/STRENGTH AND
MOISTURE. NAM MUCH DRIER AND HAS A FURTHER SOUTH TRACK. ECMWF AND
GFS FURTHER NORTH AND MORE SIMILAR TO THE FORECAST WE ALREADY HAD
GOING AND WENT THIS ROUTE. THIS SYSTEM STILL HAS A CHANCE FOR
MIXED PRECIP...ALTHOUGH BOTH ICING AND SNOWFALL POTENTIAL STILL
LOOK TO BE RELATIVELY LIGHT. FLOW BETWEEN THIS DEPARTING SYSTEM
THURSDAY NIGHT AND NORTHERN STREAM SYSTEM IS WSW WITH MARGINAL H8
TEMPS AND THEREFORE LOWERED THE LAKE EFFECT POPS. MAINTAINED THE
LIKELY POPS FRIDAY FOR THE SNOWBELT THOUGH WITH COLD FRONT MAKING
ITS WAY ACROSS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SOME LIGHT LAKE EFFECT COULD BE GOING ON FRIDAY NIGHT AND THEN THAT
WILL CHANGE TO A SYNOPTIC SYSTEM FOR SATURDAY INTO SATURDAY NIGHT.
THE ECMWF HAS THE SAME IDEA AS THE GFS. THE HEAVIEST SNOWFALL
AMOUNTS MAY BE OVER THE EASTERN QUARTER OF THE FORECAST AREA WHERE
THE FLOW OFF THE LAKE MAY ADD AN EXTRA INCH OR TWO. IT IS STILL
SOMEWHAT FAR AWAY FOR EXACT DETAILS BUT SOME KIND OF HEADLINES MAY
BE NEEDED EVENTUALLY. RIDGING TRIES TO BUILD IN SUNDAY SO THAT MAY
KEEP THE LAKE EFFECT DOWN A LITTLE EVEN THOUGH THE LAKE AND 850 MB
TEMPERATURE DIFFERENCE WILL BE ABOUT 18C AND THEN SUNDAY NIGHT THE
RIDGE WEAKENS SO SOME LAKE EFFECT MAY MOVE IN. PLENTY OF TROFINESS
ELSEWHERE ESPECIALLY MONDAY FOR A CHANCE OF SNOW SHOWERS. HIGH
PRESSURE WILL BUILD IN FOR MONDAY NIGHT AND TUESDAY. GUIDANCE
TEMPERATURES LOOK GOOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
EXPECT REMAINING MVFR CIGS TO CONTINUE TO LIFT AND BREAK UP REST OF
THIS AFTERNOON AS DRIER AIR SPREADS IN A LOWER LEVELS.

NGM NOW COMING AROUND TO LOOK MORE LIKE THE GFS FOR THE
PRECIPITATION EVENT TONIGHT.  THIS MEANS A NEED TO SHOW MORE IFR OR
LOW END MVFR IN TAFS AS SN AND IP SPREAD QUICKLY NE ACROSS THE TAF
SITES FROM ABOUT 09Z THROUGH ABOUT 13Z. AIRMASS AGAIN MARGINAL SO
MIXED PRECIPITATION LIKELY WITH MORE OF THE IP AND FZRA FOR THE
SOUTHERN TAF SITES WHICH SHOULD TRANSITION TO MOSTLY RA BY ABOUT 14
OR 15Z BUT NOTHING IS CERTAIN.

OUTLOOK...BACK EDGE OF PRECIP SHOULD QUICKLY MOVE WEST TO EAST
ACROSS AREA THU AFTERNOON WITH SOME LINGERING SHSN POSSIBLE AROUND
ERI THU NIGHT BUT THIS SHOULD NOT AMOUNT TO MUCH.

NEXT ISSUE WILL BE WEEKEND WINTER STORM THAT IS EXPECTED TO SPREAD
SIGNIFICANT SNOW ACROSS NORTHERN OHIO AND NW PA SAT INTO SUN WITH
LAKE EFFECT SHSN CONTINUING MONDAY.  EXPECT WIDESPREAD IFR WITH THE
WEEKEND SYSTEM ALONG WITH GROUND DELAYS AS OPERATIONS ARE SLOWED DUE
TO ICE AND SNOW REMOVAL.

&&

.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORY...HOWEVER...IT WILL BE CLOSE
THE WINDS WILL DECREASE LATER THIS MORNING AND INTO THE AFTERNOON.
OTHER THEN THAT NO GALE FORCE WINDS EXPECTED THROUGH THE WEEKEND.
SEVERAL WEATHER SYSTEMS WILL BE AFFECTING THE LAKE THROUGH SUNDAY
AND WINDS WILL PROBABLY MEET SMALL CRAFT CRITERIA THURSDAY NIGHT AND
THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR LEZ144>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...MRD
SHORT TERM...OUDEMAN
LONG TERM...KIELTYKA
AVIATION...ADAMS/BC
MARINE...KIELTYKA
Hazardous weather outlook, Dec 12, 4:25 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EST WED DEC 12 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
425 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MIX OF FREEZING RAIN...SLEET...AND SNOW WEDNESDAY NIGHT INTO
THURSDAY IS EXPECTED. RIGHT NOW ANY ICE ACCUMULATIONS APPEAR TO BE
MINOR AND ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

ACCUMULATING SNOW IS LIKELY SATURDAY AND SATURDAY NIGHT ACROSS
THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-131100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
425 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

Nearby

Winter Storm Warnings in Pennsylvania, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.